Alert archive / North Carolina / Special Weather Statements in 2016
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 5, 2016, 5:40 PM EDT for Hoke County, North Carolina. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2016, 5:40 PM EDT (21:40 UTC)
- Expired
- Aug 5, 2016, 6:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Raleigh, NC
County Hoke County, NC
The radar
The Raleigh/Durham radar (KRAX), 82 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 506 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
602
WWUS82 KRAH 052140
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
540 PM EDT FRI AUG 5 2016
NCZ075-077-086-088-052230-
CUMBERLAND NC-HOKE NC-MOORE NC-HARNETT NC-
540 PM EDT FRI AUG 5 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
CUMBERLAND...NORTHEASTERN HOKE...EAST CENTRAL MOORE AND SOUTHWESTERN
HARNETT COUNTIES UNTIL 630 PM EDT...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF SOUTHERN PINES...MOVING EAST AT
10 MPH.
TORRENTIAL RAINFALL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FORT BRAGG...POPE AFB AND VASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 40 MPH
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
STANDING WATER ON AREA ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3511 7931 3519 7937 3525 7934 3531 7918
3531 7913 3528 7903 3521 7900 3514 7901
3511 7908 3509 7925
TIME...MOT...LOC 2139Z 263DEG 11KT 3518 7925
$$
VINCENTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:30 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 5, 3:30 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 330 PM EDT FRI AUG 5 2016 .SYNOPSIS... A cold front will approach central NC on Saturday, before stalling across the region on Sunday. && .NEAR TERM /THROUGH TONIGHT/... As of 330 PM Friday... Scattered to numerous showers and a few thunderstorms have erupted in the moisture axis extending across the Piedmont. A steering flow of 10-15kts is aiding to push the convection to the northeast. Due to the high water content, the showers and storms will be efficient rainfall producers. Where the heavier showers occur, rainfall amounts between one and two inches in less than an hour will be common. If this falls in an urbanized area, this may lead to nuisance flooding of streets and poor drainage areas. Over the se counties, inland moving seabreeze has triggered a broken band of convection. Outflows from these storms will initiate additional shower and thunderstorm activity over the southern coastal plain and sandhills. If there is a spot in our region where showers and storms will be more hit-and-miss, that would be the northern coastal plain where instability not as strong as over the southern counties, and forcing/lift is weaker. Later this evening, bulk of convection will dissipate with loss of heating though the approach of an upper level shear axis from the west may trigger/maintain isolated showers well into the night, especially in vicinity of the western Piedmont including the Triad region. Min temps low-mid 70s. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... As of 330 PM Friday... The weak shear axis will continue to drift sewd early Saturday and lie across our far southern counties by Saturday afternoon. This feature should aid to focus the bulk of the convective activity to our south and east. With little support noted aloft, expect any convective development across central NC to be isolated to scattered, and mainly confined to either the southern coastal plain (seabreeze driven), and the northwest Piedmont (convection drifting off the higher terrain to the west). With a decrease in convective coverage, most locations should experience partial sun in the afternoon. This will lead to warmer high temps, ranging from near 90-lower 90s. When these temps are combined with the humidity, expect heat index values near 100-103 degrees for most locales except the far north-nw. A surface boundary will drop swd into central NC late Saturday and Saturday night. Isolated showers/storms may accompany the front, mainly north of highway 64, though forcing is pretty anemic. The clouds accompanying the front will result in a very warm and muggy night with overnight temps in the mid 70s common. && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 145 PM Friday... There will be a likelihood of showers and thunderstorms Sunday into Sunday night as a cold front is expected to slowly move south through central NC. Locally heavy rain and frequent lightning appear to be the main weather hazards, with the severe threat marginal at best. Very high dew points in the lower to mid 70s, with PW's in excess of 2 inches, along with fairly light winds aloft will aid in he locally heavy rain production. Partly sunny skies will become variably cloudy sunday afternoon and night. Highs mid 80s NW to lower 90s SE. Lows in the 70-75 range. The front is expected to move into northern SC early Monday, then stall over SC Tuesday into Wednesday. However, deep moisture feed from the SE-S in the lower to mid levels will keep at least a good chance of showers and thunderstorms in the forecast Monday through Tuesday. Lows will remain above normal, in the lower to mid 70s. Highs will be tempered by the easterly low level flow, increased moisture and cloudiness, and convection. Most areas will see highs in the 80s. The chance of showers and thunderstorms will slowly decrease mid to late week. Some drier air and subsidence should spread westward with the projected increasing influence of a building mid/upper level sub- tropical ridge off the SE US coast. Highs should warm up a few degrees, back to near normal levels Wed-Fri. Lows will continue to be 3-5 degree above normal. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... As of 1255 PM Friday... Variable aviation conditions expected to persist across central NC through the evening hours, ranging from mostly VFR over the coastal plain and the sandhills, to low end VFR/MVFR ceilings in the Piedmont. Scattered to numerous showers and a few t-storms will be possible through the evening in vicinity of KFAY, KRDU, KINT, and KGSO. Widespread IFR/low end MVFR ceilings may develop after 08Z over most of central NC, lingering until mid morning Saturday. The highest probability for IFR/low end MVFR ceilings will be in the vicinity of KINT, KGSO, and KFAY. An extended period of VFR parameters are expected across central NC late morning Saturday through Sunday afternoon, aside from a brief period early Sunday morning of MVFR/IFR ceilings and visibility due to fog. Probabilities for adverse aviation conditions in the form of ceilings and scattered convection will increase late Sunday through Wednesday as a surface cold front moves into then stalls over the region. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...Badgett AVIATION...WSS
Hazardous weather outlook, Aug 5, 10:32 AM EDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1032 AM EDT FRI AUG 5 2016 NCZ007>010-021>026-038>041-073>076-083>086-060930- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-ANSON-RICHMOND-SCOTLAND-HOKE- 1032 AM EDT FRI AUG 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. SLOW MOVING SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY OR EXCESSIVE RAINFALL THIS AFTERNOON AND THIS EVENING. THIS MAY LEAD TO LOCALIZED FLOODING OF STREETS AND POOR DRAINAGE AREAS, ESPECIALLY IN URBANIZED AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ011-027-028-042-043-077-078-088-089-060930- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-CUMBERLAND- SAMPSON- 1032 AM EDT FRI AUG 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 5, 5:37 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
537 PM EDT FRI AUG 5 2016
NCZ075-052200-
MOORE NC-
537 PM EDT FRI AUG 5 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN MOORE
COUNTY UNTIL 600 PM EDT...
AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF PINEHURST...OR 13 MILES WEST OF
SOUTHERN PINES...MOVING NORTHEAST AT 10 MPH.
TORRENTIAL RAINFALL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...PINEHURST...FOXFIRE...TAYLORTOWN...EAGLE SPRINGS AND
SEVEN LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 40 MPH
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
STANDING WATER ON AREA ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3510 7957 3512 7957 3515 7961 3517 7962
3519 7966 3524 7967 3525 7969 3527 7971
3532 7969 3534 7961 3534 7953 3528 7946
3517 7942 3513 7945
TIME...MOT...LOC 2136Z 238DEG 8KT 3519 7964
VINCENTSpecial weather statement, Aug 5, 5:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
540 PM EDT FRI AUG 5 2016
NCZ075-077-086-088-052230-
CUMBERLAND NC-HOKE NC-MOORE NC-HARNETT NC-
540 PM EDT FRI AUG 5 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
CUMBERLAND...NORTHEASTERN HOKE...EAST CENTRAL MOORE AND SOUTHWESTERN
HARNETT COUNTIES UNTIL 630 PM EDT...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF SOUTHERN PINES...MOVING EAST AT
10 MPH.
TORRENTIAL RAINFALL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FORT BRAGG...POPE AFB AND VASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 40 MPH
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
STANDING WATER ON AREA ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3511 7931 3519 7937 3525 7934 3531 7918
3531 7913 3528 7903 3521 7900 3514 7901
3511 7908 3509 7925
TIME...MOT...LOC 2139Z 263DEG 11KT 3518 7925
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 10:38 PM EDT | Special Weather Statement | RAH | Wake | 37 min |
| Aug 5, 12:54 AM EDT | Special Weather Statement | RAH | Durham, Orange | 81 min |
| Aug 5, 5:37 PM EDT | Special Weather Statement | RAH | Moore | 23 min |
| Aug 5, 5:44 PM EDT | Special Weather Statement | RAH | Harnett | 46 min |
| Aug 5, 6:05 PM EDT | Special Weather Statement | RAH | Moore | 40 min |
| Aug 5, 6:16 PM EDT | Areal Flood Advisory | RAH | Forsyth | 119 min |
Nearby
Special Weather Statements in North Carolina, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.